Alert archive / Georgia / River Flood Warnings in 2021
River Flood Warning 66, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Oct 13, 2021, 1:49 PM EDT for Pierce County, Ware County, Georgia. It took effect at Oct 14, 2021, 2:00 AM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 1:49 PM EDT (17:49 UTC)
- In effect from
- Oct 14, 2021, 2:00 AM EDT
- Expired
- Oct 14, 2021, 8:51 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pierce County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Satilla River near Waycross (AYSG1).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02226500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
687
WGUS42 KJAX 131749
FLWJAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
149 PM EDT Wed Oct 13 2021
...The National Weather Service in Jacksonville FL has issued a
Flood Warning for the following rivers in Georgia...
Satilla River At Waycross affecting Pierce and Ware Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.
&&
GAC229-299-140600-
/O.NEW.KJAX.FL.W.0066.211014T0600Z-211016T0000Z/
/AYSG1.1.ER.211014T0600Z.211014T1800Z.211015T1800Z.NO/
149 PM EDT Wed Oct 13 2021
The National Weather Service in Jacksonville has issued a
* Flood Warning for
the Satilla River At Waycross.
* From late tonight to Friday evening.
* At 12:45 PM EDT Wednesday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 16.2 feet early tomorrow
afternoon. It will then fall below flood stage early Friday
afternoon.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands
begins. On the Ware County side, the Jamestown Road Boat Ramp is
flooded. On the Pierce/Brantley county line at the State Road 121
Bridge the boat ramp and dirt access roads are flooded.
* Flood History...This crest compares to a previous crest of 16.2
feet on 04/01/1984.
&&
LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
3121 8233 3128 8241
$$
JAX2 follow-up statements
137
WGUS82 KJAX 140107
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
907 PM EDT Wed Oct 13 2021
...The Flood Warning is extended for the following rivers in
Georgia...
Satilla River At Waycross affecting Pierce and Ware Counties.
Additional information is available at
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.
&&
GAC229-299-150115-
/O.EXT.KJAX.FL.W.0066.211014T0900Z-211016T0000Z/
/AYSG1.1.ER.211014T0900Z.211014T1800Z.211015T1800Z.NO/
907 PM EDT Wed Oct 13 2021
...The Flood Warning is now in effect until Friday evening...
The Flood Warning continues for
the Satilla River At Waycross.
* From late tonight to Friday evening.
* At 8:45 PM EDT Wednesday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 16.2 feet early tomorrow afternoon. It will
then fall below flood stage early Friday afternoon.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands
begins. On the Ware County side, the Jamestown Road Boat Ramp is
flooded. On the Pierce/Brantley county line at the State Road 121
Bridge the boat ramp and dirt access roads are flooded.
&&
LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
3121 8233 3128 8241
$$
CHANEY664
WGUS82 KJAX 141251
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
851 AM EDT Thu Oct 14 2021
...The Flood Warning is cancelled for the following rivers in
Georgia...
Satilla River At Waycross affecting Pierce and Ware Counties.
GAC229-299-141400-
/O.CAN.KJAX.FL.W.0066.000000T0000Z-211014T1251Z/
/AYSG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
851 AM EDT Thu Oct 14 2021
...The Flood Warning for the Satilla River At Waycross has been
cancelled...
The Flood Warning is cancelled for
the Satilla River At Waycross.
* At 8:45 AM EDT Thursday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 14.7 feet Sunday
morning.
&&
LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
3121 8233 3128 8241
$$
DDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Oct 13, 1:12 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 13, 1:12 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL Issued by National Weather Service Tallahassee FL 112 PM EDT Wed Oct 13 2021 .AVIATION... [Through 18Z Thursday] Mostly VFR conditions are expected today with a stray shower or two possible near the coast. Patchy fog will be possible overnight, particularly across inland areas, but should dissipate through the morning. && .PREV DISCUSSION [908 AM EDT]... .NEAR TERM [Through Tonight]... High pressure ridging will continue to dominate the weather pattern today, ensuring that prevailing flow will continue to be from out of the northeast. Scattered to isolated showers are expected to form offshore and along the coast before spreading into northeast Florida by early afternoon with conditions being predominantly dry otherwise. High temperatures for today will be in the in the mid to upper 80s with overnight low temperatures will range within the 60s for most inland areas and in the lower 70s for areas near the coast and in north central Florida. .SHORT TERM [Thursday Through Friday]... Light onshore flow continues at the surface with high pressure north of the region, while high pressure also builds in aloft from the Gulf of Mexico. This will lead to mainly dry conditions as drier airmass aloft settles over the region due to the subsidence and Precipitable Water Amounts (PWATs) fall to around 1 inch or less. This will continue the above normal temps with highs in the upper 80s/near 90 degrees inland, which may approach near records highs, and reaching the middle 80s at the Atlc Coastal locations. Overnight lows will remain in the 60s inland, with patchy late night fog towards sunrise both days, while lows will remain close to 70 degrees along the Atlc Coast. Daily Record Maximum Temps for Thursday October 14th... JAX 91/1912...GNV 94/1912...SSI 90/1986...AMG 90/1997...CRG 89/2014 Daily Record Maximum Temps for Friday October 15th... JAX 91/2018...GNV 93/2018...SSI 86/2018...AMG 91/2018...CRG 88/2018 .LONG TERM [Saturday Through Wednesday]... Saturday...Near record highs continue ahead of approaching front with Max Temps into the upper 80s to near 90 degrees area-wide as surface winds become Southwest ahead of the boundary. While there is limited moisture/dynamics along the frontal boundary, still probably enough to trigger widely scattered showers/storms across SE GA/Suwannee Valley Saturday afternoon and across NE FL Saturday night with Pops generally in the 20-30% range at the moment. Lows falling into the 50s across SE GA Sat Night following the frontal passage with 60s elsewhere. Daily Record Maximum Temps for Saturday October 16th... JAX 93/2018...GNV 94/1925...SSI 88/2019...AMG 92/2018...CRG 90/2018 Sunday/Monday...Long range models in better agreement that frontal boundary settles south of the region over the Southern Florida Peninsula and allows much drier airmass to filter into SE GA/NE FL and expect dry conditions with more seasonable temps, with highs in the upper 70s SE GA and lower 80s NE FL. Lows falling into the 50s over inland areas and 60s along the Atlantic Coast, as breezy Northeast winds set up along the coast at 15-25 mph as high pressure center sets up north of the region, with lesser 10-15 mph winds over inland areas. Tuesday...High pressure center north of the region drifts into the Wrn Atlc and surface flow becomes more easterly and enough moisture pushes back north into the region to trigger some widely scattered shower activity pushing back into Northeast Florida. Temps return to slightly above normal levels with highs in the lower to middle 80s. .MARINE... Large surface high pressure to the north will weaken and shift south into the area the next few days. Northeast winds and seas will gradually decrease through the week. Scattered showers will continue over mainly the northeast Florida waters through midweek. A cold front will approach the waters this weekend...pushing across the area Saturday night bringing a chance of showers and isolated thunderstorms. Rip Currents: Moderate risk will continue through Thursday. .HYDROLOGY... Minor river flooding continue along portions of the upper Altamaha River including at Charlotteville and Baxley. The river at Doctortown may reach minor flood stage late this weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 60 85 62 87 65 / 0 0 0 0 0 SSI 69 83 69 85 70 / 0 0 0 0 0 JAX 69 85 68 87 68 / 0 0 0 0 0 SGJ 72 84 70 85 69 / 10 20 0 0 0 GNV 68 88 64 88 66 / 0 0 0 0 0 OCF 70 88 67 89 67 / 0 0 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Nearby
River Flood Warnings in Georgia, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.